MAUDE Adverse Event Report: Biosense Webster Inc OCTARAY Mapping Catheter; Catheter, Intracardiac Mapping, High-Density Array

Biosense Webster Inc OCTARAY Mapping Catheter; Catheter, Intracardiac Mapping, High-Density Array
Catalog Number D160906
Medical Device Problem Codes Failure to Sense (1559); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 07/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a octaray mapping catheter and the patient experienced a cardiac tamponade which required pericardiocentesis.While mapping the left atrium, the catheter went into the right atrium without them noticing it.When the catheter went into the coronary sinus (cs), the medical team realized the catheter was no longer in the left atrium.When they tried to go back into the left atrium, they got a lot of resistance from the catheter.At that point, they noticed the carto 3 system displayed a magnetic distortion error on the octaray catheter.Then the patient¿s blood pressure went from stable blood pressure to 43 over 37.The intracardiac echocardiogram (ice) catheter was pulled from the left atrium into the right atrium and that is when they noticed a large pericardial effusion, so they removed the octaray catheter and the 13 french agilis sheath from the body.The pericardial effusion was confirmed by ice (intracardiac echocardiography).Medical intervention provided was pericardiocentesis and 5880cc of fluid was removed before the patient was taken to cardiothoracic (ct) surgery.Ct surgeon confirmed that there was a perforation in the cs (coronary sinus) and the patient was stable and "doing well" after ct surgery.No ablation was completed during the procedure.Transseptal puncture was performed with a brk needle + safesept.The physician believes the perforation happened when the octaray/agilis were attempted to be advanced across the transseptal after falling out of the left atrium while mapping.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY Mapping Catheter
Common Device Name
Catheter, Intracardiac Mapping, High-Density Array
Manufacturer (Section D)
Biosense Webster Inc
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
Biosense Webster Inc (Juarez)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
katie seppa
31 technology dr
irvine, CA 92618
+1(513)337-8052
MDR Report Key50216862
Report Number3013300026-2026-02586
Device Sequence Number17666946
Product Code MTD
UDI-Device Identifier10846835021134
UDI-Public(01)10846835021134(17)290422(10)31927847L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD160906
Device Lot Number31927847L
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/06/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2026
Supplement Date Received by Manufacturer09/01/2026
Initial Report FDA Received Date08/11/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown